EconPapers    
Economics at your fingertips  
 

Finite Mixture for Panels with Fixed Effects

Partha Deb () and Pravin Trivedi ()

Journal of Econometric Methods, 2013, vol. 2, issue 1, 35-51

Abstract: This paper develops finite mixture models with fixed effects for two families of distributions for which the incidental parameter problem has a solution. Analytical results are provided for mixtures of Normals and mixtures of Poisson. We provide algorithms based on the expectations-maximization (EM) approach as well as computationally simpler equivalent estimators that can be used in the case of the mixtures of normals. We design and implement a Monte Carlo study that examines the finite sample performance of the proposed estimator and also compares it with other estimators such the Mundlak-Chamberlain conditionally correlated random effects estimator. The results of Monte Carlo experiments suggest that our proposed estimators of such models have excellent finite sample properties, even in the case of relatively small T and moderately sized N dimensions. The methods are applied to models of healthcare expenditures and counts of utilization using data from the Health and Retirement Study.

Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/jem.2013.2.issue- ... -0018.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Finite Mixture for Panels with Fixed Effects (2011) Downloads
Working Paper: Finite Mixture for Panels with Fixed Effects (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jecome:v:2:y:2013:i:1:p:35-51:n:7

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jem

Access Statistics for this article

More articles in Journal of Econometric Methods from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-10-17
Handle: RePEc:bpj:jecome:v:2:y:2013:i:1:p:35-51:n:7